Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 243, NWS Jacksonville, FL

June 25, 2008Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 25, 2008, 3:48 PM EDT for Marion County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2008, 3:48 PM EDT (19:48 UTC)
Expired
Jun 25, 2008, 4:30 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2136 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:34 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 25, 2:34 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT WED JUN 25 2008

.SHORT TERM...TONIGHT THROUGH SATURDAY...
THIS AFTERNOON/TONIGHT...SCTD STRONG TSTMS HAVE BROKEN OUT ALONG THE
OLD TROF AXIS ACRS SERN GA AND ALONG A DIFF HEATING BOUNDARY ACRS
NERN FL WITH ISOLD SVR TSTMS POSSIBLE THROUGH SUNSET. THE GFS/NAM
BOTH SUPPORT ONGOING CONVECTION THROUGH MIDNIGHT AND POSSIBLY BEYOND
AS HIGH PRESSURE RIDGE BUILDS JUST EAST OF THE REGION AND DEEPER
MOISTURE FLOWS NORTHWARD UP THE FLORIDA PENINSULA OVERNIGHT.

THURSDAY...HIGH PRESSURE RIDGE AXIS ACRS OR JUST SOUTH OF THE REGION
WILL ALLOW FOR 1000-700MB FLOW TO REMAIN OUT OF THE SOUTH TO
SOUTHWEST AND WITH ABUNDANT MOISTURE WILL SUPPORT SCTD TSTMS BY THE
AFTERNOON HOURS ACRS THE ENTIRE FORECAST AREA WITH SCTD STRONG TO
ISOLD SVR TSTMS CONTINUING AS 500MB TEMPS REMAIN COOL AROUND -9C TO
-10C.

FRIDAY...HIGH PRESSURE RIDGE AXIS WILL CONTINUE TO SLIDE SOUTHWARD
WITH 1000-700MB FLOW OUT OF THE SOUTHWEST AND ABUNDANT MOISTURE WILL
KICK OFF SCTD TSTMS ACRS THE FORECAST AREA WITH ANOTHER REPEAT
PERFORMANCE OF ISOLD SVR TSTMS WITH LARGE HAIL AND DAMAGING WINDS.

SATURDAY...HIGH PRESSURE RIDGE WILL REMAIN SOUTH OF THE REGION AND
ALONG WITH TROFINESS OVER THE ERN U.S. THE SOUTHWEST FLOW ACRS THE
FORECAST AREA WILL INCREASE AND REMAIN MOIST WITH SCTD TO NUMEROUS
TSTMS THAT WILL MOVE A BIT FASTER TOWARD THE NORTHEAST AT 20-30 MPH
WITH AGAIN THE THREAT FOR ISOLD SVR TSTMS WITH DAMAGING WINDS THE
MAIN THREAT.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...

NEXT TROF AXIS WILL SLOWLY PUSH TOWARD THE FORECAST AREA WITH SCTD
TSTMS EXPECTED EACH DAY WITH FASTER AND CONTINUED MOIST FLOW ACRS
THE REGION. IF TROF AXIS REACHES SERN GA SOME DRIER AIR MAY REDUCE
POPS IN THAT REGION FOR TUESDAY AND WEDNESDAY BUT TOO EARLY TO MAKE
ANY TWEAKS TO CURRENT LONG TERM GRIDS.

&&

.AVIATION...CERTAINLY MORE ACTIVITY AT THIS HOUR THAN GUIDANCE WOULD
HAVE INDICATED WITH ACTUAL GRIDDED FIELDS DOING A BETTER JOB WITH
PRECIPITATION COVERAGE. EXPECT CURRENT ACTIVITY OVER THE KGNV SITE
TO BE IN PLACE FOR THE NEXT SEVERAL HOURS WITH CURRENT TEMPO GROUP
SUFFICING. ELSEWHERE...WITH ACTIVITY SO WIDELY SCT IN NATURE...HAVE
OPTED FOR CONTINUED VCTS AND WILL AMEND AS NECESSARY. SHALLOW GROUND
FOG POSSIBLE IN AREAS WHICH RECEIVE RAIN TONIGHT...OTHERWISE VFR
CONDITIONS EXPECTED.

&&

.MARINE...NOCTURNAL SURGES EXPECTED TO CONTINUE BUT BY AND LARGE
SHOULD REMAIN BELOW SCEC CRITERIA. INCREASE IN SEAS EXPECTED BY
THURSDAY AS LONG PERIOD SWELLS ARRIVE. THIS TOO SHOULD REMAIN
BELOW ANY FLAG CRITERIA WITH MAINLY 3 TO 4 FT SEAS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  94  70  91 /  40  30  20  40
SSI  75  89  75  88 /  40  30  10  30
JAX  70  93  71  92 /  40  30  30  40
SGJ  72  90  72  89 /  20  40  30  40
GNV  69  93  70  91 /  20  40  30  50
OCF  69  92  69  91 /  20  50  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/DEESE/KEEGAN
Hazardous weather outlook, Jun 25, 5:03 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 AM EDT WED JUN 25 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
503 AM EDT WED JUN 25 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ESPECIALLY OVER NORTH
EAST FLORIDA. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED
EACH DAY. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Special weather statement, Jun 25, 2:43 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT WED JUN 25 2008

FLZ037-038-251930-
FLAGLER-PUTNAM-
243 PM EDT WED JUN 25 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND SOUTHWESTERN FLAGLER COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...

AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF CRESCENT CITY...
STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
LAKE COMO AND CRESCENT CITY THROUGH 330 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Special weather statement, Jun 25, 2:47 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT WED JUN 25 2008

GAZ132-149-251915-
ATKINSON-COFFEE-
247 PM EDT WED JUN 25 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
ATKINSON AND SOUTHEASTERN COFFEE COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...

AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 12 MILES SOUTHWEST OF NICHOLLS...OR 9 MILES
NORTHEAST OF PEARSON...MOVING NORTH AT 14 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS THROUGH 315 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jun 25, 2:49 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT WED JUN 25 2008

GAZ136-152-153-251915-
BRANTLEY-INLAND GLYNN-WAYNE-
249 PM EDT WED JUN 25 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
BRANTLEY...SOUTHEASTERN WAYNE AND NORTHWESTERN GLYNN COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM
EDT...

AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF EVERETT...OR 10 MILES
WEST OF DARIEN...MOVING NORTHWEST AT 12 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND THALMANN...EVERETT AND
MOUNT PLEASANT THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HESS
Special weather statement, Jun 25, 3:18 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT WED JUN 25 2008

GAZ152-153-165-252000-
BRANTLEY-INLAND CAMDEN-INLAND GLYNN-
318 PM EDT WED JUN 25 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
BRANTLEY...NORTHWESTERN CAMDEN AND WESTERN GLYNN COUNTIES FOR STRONG
WINDS VALID UNTIL 400 PM EDT...

AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF WAVERLY...OR 13
MILES NORTH OF WOODBINE...MOVING SOUTH AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAVERLY THROUGH 400 PM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA
Local storm report, Jun 25, 3:33 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             SPARR                   29.34N 82.11W
06/25/2008  E0.75 INCH       MARION             FL   PUBLIC

&&

PP
Special weather statement, Jun 25, 3:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
343 PM EDT WED JUN 25 2008

FLZ037-040-252030-
MARION-PUTNAM-
343 PM EDT WED JUN 25 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND
SOUTHERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 430 PM EDT...

AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SPARR...OR 5 MILES SOUTH OF
CITRA...MOVING EAST AT 16 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND SPARR...REDDICK...OCALA AIRPORT...OCALA...
LOWELL...FLEMINGTON...CITRA...ANTHONY...BURBANK AND LYNNE THROUGH 430
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:10 PM EDTSevere Thunderstorm WarningJAXAlachua36 min
Jun 25, 2:56 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion, Putnam49 min
Jun 25, 3:34 PM EDTSevere Thunderstorm WarningJAXNassau41 min
Jun 25, 3:47 PM EDTAreal Flood AdvisoryJAXMarion, Putnam88 min
Jun 25, 4:16 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau44 min
Jun 25, 4:43 PM EDTSevere Thunderstorm WarningJAXBaker, Duval, Nassau47 min
Jun 25, 5:08 PM EDTAreal Flood AdvisoryJAXBaker, Duval, Nassau82 min
Jun 25, 5:31 PM EDTSevere Thunderstorm WarningJAXBaker, Duval, Nassau44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.